MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-EX-200CLA145
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during setup the diamondback 360 peripheral orbital atherectomy device (oad) and saline line were taken out of the packaging and connected to pump.The oad was not connected to patient or viperwire advance guide wire.The green start button on the pump was pressed to start saline flow through the saline tubing.The green led light was lit.The prime button on the pump was then pressed to purge air from the saline tubing but bubbles were observed inside the tubing.Closer examination of tubing revealed fluid leak from pinhole located between a saline tubing positioner and the saline bag spike.The oad and saline tubing were both replaced to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.There is no indication as to what caused the pinhole as there was no damage to the oad packaging or tray indicating the damage occurred during transit or handling.
 
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported fluid/blood leak - at setup, break - saline line at setup, air/gas in device were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported pinhole in the saline line could not be determined.Analysis of the saline line identified a pinhole in the frosted tubing proximal to the saline line positioners, between the proximal positioner and the spike.There is leaking from this location.No other damage was found.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22609956
Report Number3004742232-2025-00210
Device Sequence Number13146472
Product Code MCW
UDI-Device Identifier10852528005916
UDI-Public(01)10852528005916(17)270228(10)564838
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDBP-EX-200CLA145
Device Catalogue Number7-10030-11
Device Lot Number564838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown